Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 99, NWS New York, NY

December 1, 2010Orange County, Rockland County, New York; 5 counties in New Jersey

NWS New York, NY issued this severe thunderstorm warning at Dec 1, 2010, 12:47 PM EST for Orange County, Rockland County, New York; 5 counties in New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2010, 12:47 PM EST (17:47 UTC)
Expired
Dec 1, 2010, 1:45 PM EST
In force
58 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Orange County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 112 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 10:15 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 1, 10:15 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1015 AM EST WED DEC 1 2010

.SYNOPSIS...
A STRONG COLD FRONT OVER WESTERN PENNSYLVANIA THIS MORNING WILL
TRACK ACROSS THE TRI-STATE AREA THIS AFTERNOON. LOW PRESSURE OVER
HUDSON BAY IN CANADA WILL THEN LIFT SLOWLY NORTH ON THURSDAY...
WHILE HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY BUILDS
SLOWLY EASTWARD THROUGH THE UPCOMING WEEKEND. A BROAD AREA OF LOW
PRESSURE WILL RESIDE ACROSS THE WESTERN ATLANTIC DURING THIS SAME
TIME PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A HIGHLY AMPLIFIED....FULL LATITUDE TROF...EXTENDING FROM HUDSON
BAY SOUTHWARD INTO THE DEEP SOUTH WILL PIVOT TO THE NE TODAY. A
STRONG JET MAX OVER THE DEEP SOUTH WILL CAUSE THIS TROF TO TAKE ON
A NEGATIVE TILT...CREATING STRONG UPPER DIFFLUENCE. THIS COMBINED
WITH STRONG FRONTAL FORCING WILL ALLOW FOR MODERATE TO HEAVY
RAINFALL FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WITH THE HIGHEST
AMOUNTS FORECAST ACROSS THE LOWER HUDSON VALLEY.

PRECEDING THE FRONT...WILL BE A STRONG LOW-LEVEL JET THAT
STRENGTHENS SIGNIFICANTLY THIS MORNING WITH 60 TO 70 KT WINDS IN
THE 975 MB TO 950 LAYER. THIS LAYER ALSO COINCIDES WITH THE LOW-
LEVEL INVERSION. WITH STRONG WARM ADVECTION...MIXING WILL BE
CONFINED TO THE LOW LEVELS. THESE STRONG WINDS IN CONJUNCTION
WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL ALONG AND AHEAD OF
THE COLD FRONT WILL LIKELY PRODUCE WINDS GUSTS OF 40 TO 50 MPH AT
THE SURFACE...ESPECIALLY FROM NYC AND POINTS EAST. TO THE NORTH
AND WEST...THIS MAY BE MORE OF A PROBLEM FOR ELEVATIONS AROUND
1000 FT. THERE IS LESS CONFIDENCE OF WIDESPREAD WIND ADVISORY
WINDS FOR THESE AREAS. BASED ON ALL THESE INGREDIENTS AND AN
ANOMALOUSLY STRONG UPPER TROF...HAVE MAINTAINED THE WIND ADVISORY
ACROSS THE ENTIRE FORECAST AREA.

COLD FRONT MOVES THROUGH NYC AROUND 3PM...AND EASTERN LI AND SE CT
AROUND 7 PM. HIGH WINDS AND RAIN WILL END SHORTLY AFTER THE
FRONTAL PASSAGE.

HIGH TODAY WILL BE NEAR 60...WITH POSSIBLY SOME LOWER 60S AS AN
ANOMALOUS LOW-LEVEL JET PUMPS MOISTURE AND WARM AIR UP THE EASTERN
SEABOARD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
STRONG COLD ADVECTION AND GUSTY WEST WINDS WILL FOLLOW FOR THE
FIRST HALF OF THIS EVENING. SKIES WILL CLEAR BY MIDNIGHT. WINDS
WILL STAY UP ENOUGH TO LIMIT RADIATIONAL COOLING WITH LOWS NEAR
FREEZING ACROSS MOST OF THE OUTLYING SUBURBS...TO THE MID 30 IN
METRO NY.

THE NEGATIVELY TILTED UPPER TROUGH LIFTS TO THE NE BY THU
MORNING...BUT THE MEAN TROF WILL RESIDE ACROSS EASTERN CANADA AND
THE NE U.S. THROUGH THE PERIOD. ENOUGH LOW-LEVEL RIDGING AND
WESTERLY WILL KEEP SKIES MOSTLY CLEAR AND CONDITIONS DRY. IT WILL
HOWEVER BE UNSEASONABLY COLD WITH HIGHS IN THE LOWER 40S ON
THU...AND WIDESPREAD SUBFREEZING TEMPS THU NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
IN TERMS OF LARGE SCALE FEATURES...ESPECIALLY ALOFT...THE MODELS ARE
IN FAIRLY GOOD AGREEMENT THROUGHOUT THE LONG TERM...SO A BLENDED
APPROACH WAS GENERALLY USED.

A SOUTHEAST EXTENSION OF THE POLAR VORTEX WILL DOMINATE THE
NORTHEAST FROM FRIDAY THROUGH TUESDAY...WITH A CUTOFF LOW DEVELOPING
OVER THE NORTHEAST...BY SATURDAY AND LINGERING THROUGH THE PERIOD.
THE DEVIL IS IN THE DETAILS OF THE TIMING/STRENGTH OF PACIFIC ENERGY
AND HOW IT INTERACTS WITH THE CUTOFF LOW. THE ECMWF AND CANADIAN
APPEAR TO BE A SLOW/STRONGER OUTLIER WITH THIS ENERGY...AND AS A
RESULT DEVELOP A LOW OFF THE MID ATLANTIC BY SUNDAY NIGHT. THERE IS
NOT A LOT OF SUPPORT IN THIS BY THE VARIOUS ENSEMBLES OR THE
GFS...SO DID NOT PUT A LOT OF WEIGHT TO THIS PARTICULAR
IDEA...HOWEVER GIVEN THE UNCERTAINTY WITH THIS FEATURE...THIS IDEA
CANNOT BE COMPLETELY RULED OUT.

IN GENERAL...THE REGION WILL BE UNDERNEATH A LOW LEVEL COLD
POOL...WITH SUFFICIENT INSTABILITY...AND PERIODIC FORCING FROM
SHORTWAVES ROTATING AROUND THE CUTOFF LOW...THAT THERE SHOULD AT THE
LEAST BE INSTABILITY DRIVEN CLOUD COVER THROUGH THE PERIOD...AND
POSSIBLY INSTABILITY SHOWERS AS WELL. FOR NOW HAVE LIMITED THE
INSTABILITY SHOWERS IN THE FORECAST (SLIGHT CHANCE POPS) TO
MONDAY/TUESDAY WHEN THE REGION IS UNDER THE CORE OF THE COLD
POOL...THIS DOES NOT MEAN THAT THEY COULD NOT OCCUR EARLIER IN THIS
PATTERN...JUST HAVE LOWER CONFIDENCE IN THAT AT THIS TIME.

TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. USED A MAV/MET
BLEND WITH A MIX DOWN FROM 775 HPA (PER BUFKIT SOUNDINGS) FOR HIGHS
FRIDAY...THEN FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN GUIDANCE FOR
LOWS...AND MEX/MEX ENSEMBLE MEAN/LOW MEX ENSEMBLE MEAN MEMBER FOR
HIGHS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT PUSHING THROUGH CENTRAL PA THIS MORNING WILL
SLOWLY TRACK EAST PASSING THROUGH THE AREA TERMINALS THIS AFTERNOON
AND EVENING.

THIS MORNING...LIGHT RAIN OVER THE AREA...WITH OCCASIONAL EMBEDDED
POCKETS OF MODERATE RAINFALL CAN BE EXPECTED. CIGS/VSBYS WILL
CONTINUE TO GRADUALLY LOWER THIS MORNING...AND SHOULD REMAIN
GENERALLY IFR MOST OF THE DAY. A PERIOD OF HEAVY RAIN IS LIKELY
AHEAD OF THE COLD FRONT AS THIN CONVECTIVE BANDS DEVELOP ALONG THE
FRONT WITH A VERY STRONG LOW LEVEL JET.

WIND GUSTS UP TO 40 KT ARE EXPECTED THROUGH MUCH OF THE DAY...UNTIL
THE FRONT PUSHES EASTWARD.

LLWS ACROSS THE ENTIRE AREA AHEAD OF THE COLD FRONT WITH WINDS AT
020 BETWEEN 55 AND 65 KT FROM THE S-SE.

THE COLD FRONT WILL PUSH WEST TO EAST ACROSS THE AREA LATE THIS
AFTERNOON AND EARLY EVENING. WINDS WILL BECOME W-WNW BEHIND THE
FRONT. SOME SHOWERS MAY BE LEFT OVER AFTER THE FRONT PASSES...BUT
IN GENERAL CONDITIONS WILL IMPROVE TO VFR THIS EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.

OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
THU...VFR. GUSTY W-NW WINDS MAY BE GUSTY AT TIMES.
FRI-SUN...MAINLY VFR. GUSTY NW FLOW SAT AND SUN AFT.

&&

.MARINE...
A STRONG FRONTAL SYSTEM MOVES THROUGH THE WATERS TODAY...AND GALE
FORCE WINDS OF 35-45 KT ARE EXPECTED ON THE WATERS THROUGH EARLY
THIS EVENING.

SCA CONDITIONS THEN EXPECTED OVERNIGHT...GRADUALLY DIMINISHING TO
TO SUB-ADVISORY CRITERIA THU MORNING.

SEAS ON THE OCEAN WATERS WILL BUILD 10-13 FT BEFORE DIMINISHING
TO 6-8 FT TONIGHT. OCEAN SEAS THEN SUBSIDE TO 2-4 FT ON THU.

FOR NOW IT APPEARS THAT WINDS AND SEAS WILL BE JUST BELOW SCA LEVELS
ON FRIDAY...WITH THE LOW OVER THE NORTHEAST/SW CANADIAN MARITIMES
JUST DEVELOPING. LOW END SMALL CRAFT CONDITIONS ARE PROBABLE FROM
FRIDAY NIGHT INTO SUNDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
THE STRENGTHENING LOW TO OUR NE AND HIGH PRESSURE BUILDING IN FROM
SOUTH CENTRAL CANADA. EXPECT WIND GUSTS OF AT LEAST 25 KT THROUGH
THIS TIME FRAME...IF NOT SUSTAINED 20-25 KT WINDS AT TIMES.

&&

.HYDROLOGY...
FRONTAL SYSTEM WILL MOVE THROUGH THE REGION ON THIS AFT...PRODUCING
WIDESPREAD HEAVY RAIN OVER THE AREA. THE HEAVIEST OF THE RAIN WILL
FALL FROM AROUND LATE MORNING THROUGH EARLY EVENING...AND THE
FORECAST CALLS FOR 1.5 TO 2 INCHES FOR THE LOWER HUDSON VALLEY AND
1 TO 2 INCHES ELSEWHERE.

3 HR FLASH FLOOD GUIDANCE GENERALLY 2 INCHES FOR MOST OF THE AREA
AND 6 HR FFG GENERALLY 2.5 TO 3 INCHES. THINK RAINFALL WILL FALL
BELOW THESE VALUES...SO WILL NOT ISSUE A FLOOD WATCH AT THIS TIME.
HOWEVER...WITH THIS ABUNDANT RAINFALL...WOULD EXPECT URBAN AND
POOR DRAINAGE FLOODING...AS WELL AS RISES FOR MANY OF THE SMALLER
STREAMS IN THE AREA. MANY OF THESE MINOR FLOODING CONCERNS WILL
IMPACT THE EVENING COMMUTE ON WED.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 1 1/2 TO 2 FT ARE NEEDED FOR MINOR COASTAL
FLOODING DURING THE MORNING HIGH TIDES...WITH DEPARTURES OF 2 TO
2 1/4 FT ABOVE NORMAL NEEDED FOR THE AFT/EVE HIGH TIDES. AT THIS
TIME IT APPEARS SURGES WILL FALL JUST SHORT OF MINOR LEVELS THIS
MORNING BEFORE STRONGEST WINDS DEVELOP...BUT CAN NOT RULE OUT AN
ISOLATED SPOT TOUCHING MINOR IN THE SOUTH SHORE BACK BAYS OR
WESTERN LI SOUND. THE SAME LOCALIZED MINOR SCENARIO IS POSSIBLE
WITH THE AFT/EVE HIGH TIDE WHICH WILL BE POST THE STRONGEST
ONSHORE WINDS...BUT RESIDUAL LONG PERIOD SE SWELLS WILL LIKELY
LIMIT TIDAL DRAINAGE. SUBSEQUENT SHIFTS WILL MONITOR WITH
POTENTIAL FOR SHORT FUSE STATEMENTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ006>008-
     010>012.
     WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR CTZ005-009.
NY...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ078>081.
     WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NYZ067>077.
NJ...WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ335-338-345-
     353-355.
     GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ330-340-350.

&&

SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MALOIT
AVIATION...BC
MARINE...MALOIT/DW
HYDROLOGY...DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 1, 4:55 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
455 AM EST WED DEC 1 2010

CTZ006>008-010>012-NYZ078>081-021000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
455 AM EST WED DEC 1 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

MODERATE TO HEAVY RAINFALL FROM THIS AFTERNOON INTO EARLY THIS
EVENING RAISES THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. THERE IS A LOW CHANCE OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002>006-011-NYZ067>077-021000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
455 AM EST WED DEC 1 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

MODERATE TO HEAVY RAINFALL FROM LATE THIS MORNING INTO THIS
AFTERNOON RAISES THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE
FLOODING. THERE IS A LOW CHANCE OF FLASH FLOODING.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-353-355-021000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
455 AM EST WED DEC 1 2010

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
455 AM EST WED DEC 1 2010

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

-

In the hours before

Local storm report, Dec 1, 11:20 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1120 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
12/01/2010                   BERGEN             NJ   LAW ENFORCEMENT

            TREE DOWN ON A VEHICLE

&&

MSCALORA
Special weather statement, Dec 1, 11:51 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1151 AM EST WED DEC 1 2010

CTZ005>012-NJZ002>006-011-NYZ067>081-012000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1151 AM EST WED DEC 1 2010

NATIONAL WEATHER SERVICE RADAR WAS TRACKING AREAS OF MODERATE TO
HEAVY RAINFALL. MOST OF THIS ACTIVITY IS MOVING NORTHEAST AT 55
MPH. GENERAL WIND GUSTS OF 30 TO 40 MILES AN HOUR HAVE BEEN
REPORTED AND CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON. SOME
OF THE SHOWERS AND ISOLATED STRONG THUNDERSTORMS ASSOCIATED WITH
THIS ACTIVITY MAY BRING EVEN STRONGER WINDS ABOVE THE SURFACE DOWN
TO THE GROUND. WIND GUSTS MAY REACH 50 TO 55 MILES AN HOUR
RESULTING IN DOWNED TREES OR TREE LIMBS LOCALLY AND ISOLATED POWER
OUTAGES. IN FACT...AN ISOLATED HIGHER WIND GUST IS
POSSIBLE...ESPECIALLY FOR LONG ISLAND. EXPECT GUSTY WINDS THIS
AFTERNOON...AND A WIND ADVISORY REMAINS IN EFFECT. IN
ADDITION...THE MODERATE TO HEAVY RAINFALL WILL RESULT IN PONDING
OF WATER ON ROADS...AND LOCAL FLOODING OF POOR DRAINAGE AREAS.
FALLEN LEAVES WILL CLOG DRAINS WHICH WILL EXACERBATE ANY FLOODING.
EXERCISE EXTREME CAUTION WHEN TRAVELING.
Local storm report, Dec 1, 11:59 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND DMG NORTH BERGEN            40.79N 74.03W
12/01/2010                   HUDSON             NJ   LAW ENFORCEMENT

            TREE DOWN ON TOP OF HOUSE AT NEWARK AVE

&&

MSCALORA
Local storm report, Dec 1, 12:24 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1224 PM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     NON-TSTM WND DMG WEST MILFORD            41.11N 74.40W
12/01/2010                   PASSAIC            NJ   LAW ENFORCEMENT

            *** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
            INSIDE ON MACOPIN AVENUE

&&

MSCALORA
Local storm report, Dec 1, 12:40 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1240 PM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND DMG ELIZABETH               40.67N 74.19W
12/01/2010                   UNION              NJ   DEPT OF HIGHWAYS

            LARGE SHIPPING CONTAINER ON A STACK WAS BLOWN OVER ONTO A
            STREET

0938 AM     NON-TSTM WND DMG WEST MILFORD            41.11N 74.40W
12/01/2010                   PASSAIC            NJ   LAW ENFORCEMENT

            *** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
            INSIDE ON MACOPIN AVENUE

0958 AM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
12/01/2010                   PASSAIC            NJ   DEPT OF HIGHWAYS

            TREE ACROSS ROAD ON RT 3 EAST NEAR RT 66. WIRES DOWN AND
            RT 3 EAST CLOSED.

1000 AM     NON-TSTM WND DMG LEONIA                  40.86N 73.99W
12/01/2010                   BERGEN             NJ   LAW ENFORCEMENT

            TREE ON HOUSE ON GRANDVIEW TERRACE

1100 AM     NON-TSTM WND DMG NORTH BERGEN            40.79N 74.03W
12/01/2010                   HUDSON             NJ   LAW ENFORCEMENT

            TREE DOWN ON TOP OF HOUSE AT NEWARK AVE

1117 AM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
12/01/2010                   BERGEN             NJ   LAW ENFORCEMENT

            TREE DOWN ON A VEHICLE

&&

MSCALORA
Local storm report, Dec 1, 12:45 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND DMG ELIZABETH               40.67N 74.19W
12/01/2010                   UNION              NJ   DEPT OF HIGHWAYS

            LARGE SHIPPING CONTAINER ON A STACK WAS BLOWN OVER ONTO A
            STREET

0938 AM     NON-TSTM WND DMG WEST MILFORD            41.11N 74.40W
12/01/2010                   PASSAIC            NJ   LAW ENFORCEMENT

            *** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
            INSIDE ON MACOPIN AVENUE

0958 AM     NON-TSTM WND DMG CLIFTON                 40.86N 74.16W
12/01/2010                   PASSAIC            NJ   DEPT OF HIGHWAYS

            TREE ACROSS ROAD ON RT 3 EAST NEAR RT 46. WIRES DOWN AND
            RT 3 EAST CLOSED.

1000 AM     NON-TSTM WND DMG LEONIA                  40.86N 73.99W
12/01/2010                   BERGEN             NJ   LAW ENFORCEMENT

            TREE ON HOUSE ON GRANDVIEW TERRACE

1100 AM     NON-TSTM WND DMG NORTH BERGEN            40.79N 74.03W
12/01/2010                   HUDSON             NJ   LAW ENFORCEMENT

            TREE DOWN ON TOP OF HOUSE AT NEWARK AVE

1117 AM     NON-TSTM WND DMG NORTH ARLINGTON         40.79N 74.13W
12/01/2010                   BERGEN             NJ   LAW ENFORCEMENT

            TREE DOWN ON A VEHICLE

&&

MSCALORA

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:50 AM ESTSpecial Weather StatementOKXOrange, Putnam, Rockland55 min
Dec 1, 9:04 AM ESTSpecial Weather StatementOKXBronx, Nassau, New York, Queens, Richmond, Westchester56 min
Dec 1, 11:06 AM ESTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Dec 1, 11:39 AM ESTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more3 hr
Dec 1, 11:41 AM ESTAreal Flood AdvisoryOKXWestchester3 hr
Dec 1, 1:25 PM ESTSpecial Marine WarningOKX65 min
Dec 1, 1:45 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more45 min
Dec 1, 2:15 PM ESTSpecial Marine WarningOKX60 min
Dec 1, 2:27 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, Queens, Suffolk, Westchester63 min
Dec 1, 2:30 PM ESTSpecial Marine WarningOKX60 min
Dec 1, 2:52 PM ESTAreal Flood AdvisoryOKXNassau, Queens53 min
Dec 1, 3:14 PM ESTSpecial Marine WarningOKX61 min
Dec 1, 3:20 PM ESTSpecial Marine WarningOKX55 min
Dec 1, 3:55 PM ESTSpecial Marine WarningOKX65 min
Dec 1, 4:04 PM ESTCoastal Flood AdvisoryOKXSuffolk3 hr
Dec 1, 4:11 PM ESTSpecial Weather StatementOKXSuffolk64 min
Dec 1, 4:21 PM ESTSpecial Marine WarningOKX114 min
Dec 1, 4:49 PM ESTAreal Flood AdvisoryOKXRockland116 min
Dec 1, 4:57 PM ESTSpecial Marine WarningOKX94 min
Dec 1, 5:14 PM ESTSmall Craft AdvisoryOKX25 hr
Dec 1, 6:29 PM ESTAreal Flood AdvisoryOKXRockland2 hr
Dec 1, 2:47 PM ESTSpecial Weather StatementOKX58 min
Dec 1, 3:31 PM ESTSpecial Weather StatementOKX59 min
Dec 1, 5:20 PM ESTSpecial Weather StatementOKX55 min
Dec 1, 6:04 PM ESTSpecial Weather StatementOKX26 min
Dec 1, 10:17 AM ESTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union3 hr
Dec 1, 1:03 PM ESTAreal Flood AdvisoryOKXBergen, Essex, Passaic, Union3 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.